Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have troubled breathing and headache. Having chest pain, feel dizzy and nausea. On Sandoz-zolmitriptan. Suggest

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I had a scary reaction last night. I had a bit of a headache, then started having trouble breathing, a burning sensation in my throat and tightness, then pain in the middle of my chest (above the sternum), then my head, hands and feet got very itchy. Then I got very dizzy and could not walk, falling to ground, started sweating profusely. I was nauseous but couldn't throw up. I also got a rash after I started feeling sick, hive like. Then had diarrhea (orangish in color). This lasted in stages for about an hour. The rash even went away. I seriously thought I was dying but couldn't get to a hospital because we were 1.5 hours away from the closest hospital. I feel fine today. Any ideas what this could be? I had had a migrane headache the night before and took a new medicine called sandoz-zolmitriptan (2.5mg). Is it possible to have an allergic reaction 24 hours later?
Thanks for your assistance! XXXXXXX
Posted Fri, 19 Jul 2013 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 2 hours later
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail.
You suspicion is right. You did have an allergic reaction. However it is difficult to predict that it was due to Zolmitriptan or due to something new that you had eaten. Zolmitriptan is a serotonin receptor agonist and can cause this kind of allergic reaction. This reaction is called Anaphylaxis. It is XXXXXXX and can be life threatening as well and cannot be predicted. Make sure that here on if at all you need to take this medication, do take it in presence of a doctor. Anaphylaxis responds to a shot of adrenaline and should be given immediately subcutaneously.
In short, Yes it is possible to have an allergic reaction 24 hours later as well.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor